MAUDE Adverse Event Report: INSTITUT STRAUMANN AG SP IMPL., 3.3MM RN, SLACTIVE 14MM; ENDOSSEOUS DENTAL IMPLANT

INSTITUT STRAUMANN AG SP IMPL., 3.3MM RN, SLACTIVE 14MM; ENDOSSEOUS DENTAL IMPLANT
Model Number SLACTIVE TITANIUM TL
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The batch number could be verified.Our manufacturing q-system assures, that production and process controls are in place to ensure that batches confirm to the applicable specifications before they are distributed.  the fracture of a dental implant is a known long-term complication of endosseous dental implants.The manufacturers trend analysis confirms that the reported implant fracture rate associated with its dental implants is low and remains consistent with the experience as documented in the literature.There are different reasons why implants break and this problem has been illuminated by various authors (e.G.Maeglin 1988, beumer 1989, tetsch 1991, worthington 1992).Beumer and lewis 1989 report the following causes: production / design flaws.Inadequate fitting of the suprastructure.Occlusal overload.Bruxism.Bone resorption around the implants.Insufficient axle alignment of the implants.Trauma.Biomechanical causes.Design of the suprastructure.
 
Event or Problem Description
The clinician reports the implant was inserted (b)(6) 2015 in ada 12.On (b)(6) 2020, fracture of the implant was verified.Patient presented with bone type iii.The device was forwarded to the manufacturer.There were no patient operative or post-operative complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The batch number could be verified.Our manufacturing q-system assures, that production and process controls are in place to ensure that batches confirm to the applicable specifications before they are distributed.  the fracture of a dental implant is a known long-term complication of endosseous dental implants.The manufacturers trend analysis confirms that the reported implant fracture rate associated with its dental implants is low and remains consistent with the experience as documented in the literature.There are different reasons why implants break and this problem has been illuminated by various authors (e.G.Maeglin 1988, beumer 1989, tetsch 1991, worthington 1992).Beumer and lewis 1989 report the following causes: a) production / design flaws, b) inadequate fitting of the suprastructure, c) occlusal overload, d) bruxism, e) bone resorption around the implants, f) insufficient axle alignment of the implants, g) trauma, h) biomechanical causes, and i) design of the suprastructure.

Brand Name
SP IMPL., 3.3MM RN, SLACTIVE 14MM
Common Device Name
ENDOSSEOUS DENTAL IMPLANT
Manufacturer (Section D)
INSTITUT STRAUMANN AG
peter merian-weg 12
basel 04002
CH  04002
MDR Report Key10523175
Report Number0009613348-2020-49699
Device Sequence Number3203749
Product Code DZE
UDI-Device Identifier07630031714848
UDI-Public07630031714848
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K033984
Number of Events Summarized1
Summary Report (Y/N)Y
Device Implanted Year2015
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 01/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2016
Device Model NumberSLACTIVE TITANIUM TL
Device Catalogue Number033.154S
Device Lot NumberAW653
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2020
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/08/2021
Event Location Other
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/11/2020
Supplement Report FDA Received Date01/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR